A toddler is recovering in the hospital after nearly dying from a fentanyl overdose at a park in California. The boy's father, Ivan Matkovic, posted about the disturbing incident on the social media app Nextdoor. He said that his ten-month-old son was at Moscone Park in San Francisco with his nanny when the boy began acting sluggish and started turning blue.
When the boy stopped breathing, his nanny performed CPR as first responders arrived. According to KTVU, firefighters gave the boy Narcan, which is used to treat opioid overdoses, and rushed him to the hospital.
Matkovic said that within seconds of receiving Narcan, his son started breathing again.
Matkovic shared hospital records with the San Francisco Chronicle that confirmed his son ingested fentanyl. The report stated that the boy was observed for more than six hours before doctors cleared him to return home.
Authorities said they searched the park but found no evidence of fentanyl. San Francisco Supervisor Catherine Stefani said that the police and park officials are working to ensure the park is safe for families to enjoy.
"I'm a mother myself, and I would say just to be very cautious and to look around and to know that we are doing everything in District 2. We are responding with police presence and have rec and parks respond in the way they can," Stefani told KGO.